Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2014  |  Volume : 46  |  Issue : 6  |  Page : 651--652

Hypoglycemia - A rare complication of carbamazepine overdose

Avanish Jha1, Kundavaram Paul Prabhakar Abhilash2, Rini Bandhyopadhyay2, Peter John Victor1 
1 Medical Intensive Care Unit, Christian Medical College, Vellore, Tamil Nadu, India
2 Department of General Medicine, Christian Medical College, Vellore, Tamil Nadu, India

Correspondence Address:
Kundavaram Paul Prabhakar Abhilash
Department of General Medicine, Christian Medical College, Vellore, Tamil Nadu
India

Carbamazepine overdose usually presents with neurological manifestations such as ataxia, seizures and altered sensorium or cardiac manifestations that include tachycardia, hypotension and ventricular extra-systoles. We report a patient with carbamazepine overdose who manifested recurrent hypoglycemia on the third and fourth day following ingestion that resolved with supportive therapy.


How to cite this article:
Jha A, Abhilash KP, Bandhyopadhyay R, Victor PJ. Hypoglycemia - A rare complication of carbamazepine overdose .Indian J Pharmacol 2014;46:651-652


How to cite this URL:
Jha A, Abhilash KP, Bandhyopadhyay R, Victor PJ. Hypoglycemia - A rare complication of carbamazepine overdose . Indian J Pharmacol [serial online] 2014 [cited 2020 Jan 22 ];46:651-652
Available from: http://www.ijp-online.com/article.asp?issn=0253-7613;year=2014;volume=46;issue=6;spage=651;epage=652;aulast=Jha;type=0